MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751176
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported that the ultrasound stopped working during cataract and vitrectomy combination surgery.The procedure was completed by replacing the phacoemulsification tip with new one.There was no patient impact.This report pertains to the phacoemulsification tip involved in the reported event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No technical inquiries were received from the customer.One opened phacoemulsification tip, in a wrench was received for the report.Sample was visually inspected and found to be nonconforming with light blue in color foreign material observed in the inner diameter of the bevel of the phacoemulsification tip.The foreign material was sent for particle analysis.Particle analysis found the foreign material to best match to be polydimethylsiloxane.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The complaint evaluation confirms the foreign material in the phacoemulsification tip for the report of no ultrasound.The particle analysis indicates the best match to be polydimethylsiloxane, which is a silicon rubber.Polydimethylsiloxane is not part of a phacoemulsification tip, and it is also not associated with the phacoemulsification tip manufacturing process.The foreign material identified as a silicone rubber is consistent with infusion sleeve material.The root cause is the placement of the silicone sleeve on the phacoemulsification tip.The phacoemulsification tip bevel has a sharp edge and can pierce the silicone sleeve if not installed carefully by the customer.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.While the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s directions for use (dfu) could potentially contribute to an outcome similar to the reported event.The system's dfu warning section states prior to use, the silicone infusion sleeve is a separate item that is present within the package that must be installed by the customer.The directions for use provides instruction for the placement of the infusion sleeve onto the phacoemulsification tip.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phacoemulsification tips are 100% visually inspected by trained operators using 30 times magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22201740
Report Number2523835-2025-00664
Device Sequence Number6765051
Product Code HQC
UDI-Device Identifier00380657511761
UDI-Public(01)00380657511761(17)280531(11)230619(10)15UTMD
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751176
Device Lot Number15UTMD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND PIECE
Patient SexUnknown